Alert archive / California / Snow Advisories in 2006

Snow Advisory 16, NWS Eureka, CA

April 11, 2006

NWS Eureka, CA issued this snow advisory at Apr 11, 2006, 4:48 AM PDT. It took effect at Apr 11, 2006, 12:00 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2006, 4:48 AM PDT (11:48 UTC)
In effect from
Apr 11, 2006, 12:00 PM PDT
Expired
Apr 11, 2006, 3:27 PM PDT
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 111148
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
448 AM PDT TUE APR 11 2006

...SNOW ADVISORY THIS AFTERNOON THROUGH WEDNESDAY MORNING BETWEEN
3500 AND 4500 FEET...

.ANOTHER ROUND OF SIGNIFICANT SNOWFALL IS EXPECTED ACROSS THE
MOUNTAINS OF SOUTHEASTERN HUMBOLDT COUNTY AND TRINITY COUNTY
DURING THE NEXT 24 HOURS. A MOIST PACIFIC SYSTEM WILL PASS ACROSS
SOUTHERN COASTAL WATERS TODAY AND MOVE INTO MENDOCINO COUNTY
TONIGHT. IN HUMBOLDT COUNTY...SNOW LEVELS WILL START OUT BETWEEN
3000 AND 3500 FEET AND RISE FROM 3500 TO 4000 FEET TONIGHT. UP TO
8 INCHES OF NEW SNOW IS POSSIBLE ABOVE 3500 FEET BEFORE SUNRISE
WEDNESDAY MORNING. IN TRINITY COUNTY...SNOW LEVELS WILL START OUT
AROUND 3500 AND RISE TO 4000 FEET THIS AFTERNOON...THEN REMAIN
STEADY TONIGHT. UP TO 11 INCHES OF NEW SNOW IS POSSIBLE IN THE
TRINITY ALPS...ALONG THE SOUTH FORK MOUNTAINS...AND OTHER MOUNTAIN
LOCATIONS ABOVE 4500 FEET. 

CAZ004-120100-
/O.NEW.KEKA.SN.Y.0016.060411T1900Z-060412T1900Z/
UPPER TRINITY RIVER-
448 AM PDT TUE APR 11 2006

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 12 PM PDT
WEDNESDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM PDT
WEDNESDAY. 

6 TO 11 INCHES OF NEW SNOW ACCUMULATION IS EXPECTED DURING THE
NEXT 24 HOURS ABOVE 4500 FEET...INCLUDING ROUTE 3 NORTH OF TRINITY
CENTER TO SCOTT MOUNTAIN. THREE TO SIX INCHES IS POSSIBLE BETWEEN 3500
AND 4500 FEET IN NORTHERN AND EAST CENTRAL TRINITY COUNTY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ003-120100-
/O.NEW.KEKA.SN.Y.0016.060411T1900Z-060412T1900Z/
NORTH COAST INTERIOR-
448 AM PDT TUE APR 11 2006

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 12 PM PDT
WEDNESDAY AT 4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM PDT
WEDNESDAY. 

8 TO 11 INCHES OF NEW SNOW ACCUMULATION IS EXPECTED DURING THE
NEXT 24 HOURS AT 4000 FEET...INCLUDING SOUTH FORK SUMMIT ALONG
ROUTE 36. LOCALLY...5 TO 8 INCHES OF NEW SNOW IS POSSIBLE BETWEEN
3500 AND 4000 FEET IN SOUTHERN HUMBOLDT AND SOUTHWESTERN TRINITY
COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
MJV
1 follow-up statement
000 
WWUS46 KEKA 112227
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
327 PM PDT TUE APR 11 2006

CAZ003-004-112330-
/O.CAN.KEKA.SN.Y.0016.000000T0000Z-060412T1900Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
327 PM PDT TUE APR 11 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. SNOW LEVELS INCREASED THIS MORNING TO ABOVE 4500 FEET
THROUGHOUT THE AREA. SNOW ACCUMULATIONS OF 1 TO 3 INCHES IN
HEAVIER SHOWERS ARE POSSIBLE ABOVE 4500 FEET...WITH ACCUMULATIONS
IN EXCESS OF 6 INCHES LIKELY OVER EASTERN PORTIONS ABOVE 5500
FEET.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Apr 11, 3:45 AM PDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 11, 3:45 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
245 AM PST TUE APR 11 2006

.SYNOPSIS...ANOTHER PACIFIC SYSTEM IS EXPECTED TO BRING PERIODS OF
RAIN TO THE NORTH COAST TODAY AND TONIGHT...BEFORE TURNING TO
SHOWERS ON WEDNESDAY. TEMPERATURES STAY ON THE COOL SIDE AND SNOW
LEVELS LOOK TO BE IN THE 4000-5000 FOOT RANGE WITH SIGNIFICANT SNOW
ACCUMULATIONS ABOVE 5500 FEET. A BREAK IN THE PATTERN TAKES PLACE ON
THURSDAY AND EARLY...WITH ANOTHER COOL AND MOIST SYSTEM APPROACHING
NORTHWEST CALIFORNIA FROM THE NORTHWEST ON SATURDAY.

&&

.DISCUSSION...YET ANOTHER COMPLEX CIRCULATION ROTATING INTO THE
UPPER-LEVEL TROUGH THIS MORNING NEAR 39N 135W. LEADING EDGE OF THE
STRONGEST DYNAMICS EXTENDS ALONG 126-130W FROM 35N TO 41N...AND ALL
INDICATIONS ARE...THAT THE H7 VVS WILL BE SIGNIFICANT THIS AFTERNOON
THROUGH TONIGHT ACROSS NW CALIF WITH DYNAMIC COOLING AND LITTLE IF
ANY WARM AIR ADVECTION IN THE H85-H7 LAYER. EXPECTING PERIODS OF
MODERATE TO HEAVY RAINFALL/SNOWFALL OVER OUR HIGHEST ELEVATIONS AND
PASSES (NAMELY SCOTT MTN...SOUTH FORK SUMMIT). GIVEN THE 1000-850MB
THICKNESSES HOVER IN THE 1320-1328M RANGE THROUGH WED AFTERNOON...
COULD SEE SOME LIGHT SNOW/SMALL HAIL IN CAZ003 BETWEEN 2700FT AND 3200FT
PER CURRENT RAWS OBSERVATIONS AND TRENDS THROUGH NEXT 24 HOURS.
EVENING SHIFT ADDED THUNDER ACROSS SRN WATERS TODAY AND WILL EXTEND
THIS IDEA INLAND TO LOCALES GENERALLY SOUTH OF ROUTE 299. HAVE
LOWERED DAYTIME HIGH TODAY AND WEDNESDAY WITH PRECIPITATION LIKELY
TO KEEP H85 TEMPS STEADY (IN THE 3-5C RANGE). THOUGHT FULL SUNSHINE
WILL BE AT A PREMIUM WITH THE CIRCULATION INVOF THE BAY AREA ON WED.
THURSDAY SHOULD BE THE WARMEST DAY IN THIS PACKAGE AND LIKE THE
PROSPECTS OF A DECENT DAY ON FRIDAY. MAYBE WE WILL HAVE ONE DAY THAT
PRODUCES NO MEASURABLE RAIN IN THIS FORECAST AREA DURING THE THU/FRI
TIME FRAME.

WE JUST CANT SHAKE OUT OF THIS COOL/DAMP PATTERN DURING THE NEXT
7-10 DAYS. WHAT BRIEF SURFACE RIDGE WE CAN GET IN HERE ON THURSDAY
(FOLLOWING IN BEHIND THE LOW THAT HITS US TODAY/TONIGHT) IS NEGATED
BY THE MIGRATORY UPPER-LEVEL FEATURES EMBEDDED IN THE WESTERLIES AND
ITS INHERENT LINKAGE TO A PERSISTENT UPPER-LEVEL TROUGH PATTERN
ALONG THE WEST COAST. THOUGHT A ECMWF/CANADIAN SOLUTION WILL WORK
ONCE AGAIN IN THE EXTENDED. IE...ANOTHER COLD SYSTEM DESCENDS OUT OF
THE GULF OF ALASKA ON SATURDAY...SLIDES DOWN THE OREGON COAST AND
INTO NW CALIF ON SUNDAY WITH ANOTHER SIGNIFICANT SNOWFALL ABOVE
4000-4500FT AND SNOW FLAKES/FLURRIES POSSIBLY DOWN AROUND 3000FT
AGAIN GFS LOOKED ABOUT 12-18HRS TOO FAST WITH THIS DESCENDING COLD
FRONT. ITS STILL DAY6-7...SO SOME ADJUSTMENTS CERTAINLY...MAY OCCUR
BETWEEN NOW AND THEN. MJV

&&

.AVIATION...PLEASE SEE TAFS/TWEBS FOR DETAILS.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
.GALE WARNING...PZZ450>475.
.SNOW ADVISORY...CAZ004/ABOVE 4500FT (VALID TUE/19Z TO WED/19Z)
.SNOW ADVISORY...CAZ003/ABOVE 3500FT (VALID TUE/19Z TO WED/19Z)

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.